MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL AUTOMATED BLOOD COLLECTION SYSTEM

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL AUTOMATED BLOOD COLLECTION SYSTEM
Model Number 917000000
Medical Device Problem Codes Human-Device Interface Problem (2949); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the device serial number history report indicates no further related issues have been reported for this device.The taps report confirmed that the gender for the procedure on (b)(6) 2018 was entered as male and the donor received 251 ml of ac.The customer confirmed they have changed the donor's gender to female in the vista system.One year of service history was reviewed for this device with no issues related to the reported condition identified.Root cause: the root cause was due to a data entry error by the operator.
 
Event or Problem Description
The customer reported that the operator inadvertently entered a female donor as a male for atrima platelet and plasma collection procedure.The ac infusion rate was >1.2 mls per minute per liter of tbv.The donor's actual tbv is 4262ml.For the procedure that was completed, the tbv was 4679 ml.The maximum ac infusion rate is 1.2 mls/min/liter of tbv.Based on the actual donor's tbv of 4262 ml, she should only have received 5.1 ml/min instead of 5.85 ml/min.Per the customer, the donor is in stable condition.
 
Additional Manufacturer Narrative
This report is being filed to provide corrected information and additional information.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL AUTOMATED BLOOD COLLECTION SYSTEM
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key7898400
Report Number1722028-2018-00261
Device Sequence Number19181223
Product Code GKT
UDI-Device Identifier05020583803602
UDI-Public05020583803602
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
BK970005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number917000000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight75